MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER

BARD PERIPHERAL VASCULAR, INC. TRUE DILATATION CATHETER; BALLOON VALVULOPLASTY CATHETER
Catalog Number 0224512
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during an aortic valvuloplasty procedure, the balloon valvuloplasty catheter allegedly got caught on the guidewire during removal from the patient.The balloon and guidewire were removed together as one unit.It was further reported that after the procedure, significant resistance was felt in order to remove the balloon from the guidewire.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was returned for evaluation.The user's guidewire was also returned for evaluation.A visual inspection found the bunching to the inner lumen of the catheter in the hub.The atraumatic tip of the guidewire was found to be detached from the guidewire and upon further inspection of the catheter, the detached segment was found lodged in the inner guidewire lumen.Therefore, based on the bunching to the inner lumen and the detached segment of the guidewire, the investigation is confirmed for the reported device getting stuck on the guidewire.The user's guidewire was measured to be a 0.030" guidewire as opposed to the recommended 0.035" guidewire.It is possible that this smaller diameter allowed the atraumatic tip to become stuck in the guidewire as the balloon was being tracked over the wire.Although the definitive root cause for the identified guidewire issue could not be determined based on the available information, the user's guidewire likely contributed to the identified issue.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
TRUE DILATATION CATHETER
Common Device Name
BALLOON VALVULOPLASTY CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8118516
Report Number2020394-2018-02139
Device Sequence Number211563
Product Code OZT
UDI-Device Identifier00801741091001
UDI-Public(01)00801741091001
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K150667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2020
Device Catalogue Number0224512
Device Lot NumberGFBU3773
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date11/29/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight73